Is taking Amoxicillin before breast augmentation safe?

So I am taking amoxicillin for acne and have been for the past year. If I get off it for even a few days I begin to break out so I was wondering if it would be ok for me to take it the week of my surgery? The doctor told me to stay off blood thinners like aspirin but amoxicillin isn't a blood thinner. Will the amoxicillin interfere with the operation or the anesthesia?

Doctor Answers (14)

Amoxicillin before surgery

+4
This is not a problem so long as there is no active infection present. I would speak to your PS before you proceed.  Good Luck


La Jolla Plastic Surgeon
5.0 out of 5 stars 7 reviews

Ance medication and Breast Augmentation

+3
Amoxicillin is an antibiotic.  It should not adversely affect your surgery or your outcome but it is always wise to notify your surgeon of all the medications that you are taking so that he/she can advise you.

Dr. ES

Earl Stephenson, Jr., MD, DDS
Atlanta Plastic Surgeon
5.0 out of 5 stars 9 reviews

Amoxicillin Before Breast Augmentation

+3
Let your surgeon know all medications you are currently taking. You should be fine with amoxicillin.

Good luck and best wishes,

Dr. Rodgers

Christine Rodgers, MD
Denver Plastic Surgeon
5.0 out of 5 stars 30 reviews

You might also like...

Is taking Amoxicillin before breast augmentation safe?

+2
The use of amoxicillin should not be a problem.  It will be important that you do not have any source of “active infection”; if so, make sure your plastic surgeon is aware. Best wishes.

Tom J. Pousti, MD, FACS
San Diego Plastic Surgeon
5.0 out of 5 stars 781 reviews

Amoxicillin should be ok

+2
You should be fine with your Amoxicillin. Just let your surgeon know because he or she may give you additional antibiotics around the time of your surgery.

Lee E. Corbett, MD
Louisville Plastic Surgeon
4.5 out of 5 stars 14 reviews

Meds

+1
Thank you for the question.


It's recommended that you stop any aspirin based products before surgery to prevent any excessive bleeding during surgery, how ever amoxicillin it's an antibiotic that does not affect in anyway before or after. Notify your Doctor of all medications taken before.


Dr. Campos

Jaime Campos Leon, MD
Mexico Plastic Surgeon
4.5 out of 5 stars 180 reviews

Will Amoxicillin Taken for Acne Cause Any Problems for Breast Aug Surgery or Anesthesia?

+1
No, but the important point for anyone having surgery, like this inquiry, is to be sure to tell your doctor every medicine you are taking. Surprises can occur and should not be discovered at the last minute. Aspirin-containing and non-steroidal meds like ibuprofen are definitely on the do not take before surgery list. But there are others such as herbal medications, seizure meds, chronic pain meds, which may interact with anesthesia. Allergies should be discussed, including allergies to shellfish, iodine, soaps, latex, tape and what kind of reactions happened with exposure. 

Robert M. Lowen, MD
Mountain View Plastic Surgeon
5.0 out of 5 stars 26 reviews

Amoxicillin

+1
You should be able to continue the amoxicillin, just make sure your surgeon is aware of all medications you are on before surgery.  Good luck!

Ronald J. Edelson, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 12 reviews

Amoxicillin

+1
Taking this should have no adverse affects on your surgery. But do let your surgeon know about your meds and any changes. It might affect the choice of antibiotics during your operation. 

All the best. 

Jourdan Gottlieb, MD
Seattle Plastic Surgeon
4.5 out of 5 stars 32 reviews

Avoid blood thinners before breast augmentation.

+1
Avoid blood thinners before breast augmentation. Amoxicillin is not a blood thinner.  I think it will actually help decrease your chance of implant infection by controlling your acne.

Richard H. Fryer, MD
Salt Lake City Plastic Surgeon
5.0 out of 5 stars 91 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.